Discussions By Condition: I cannot get a diagnosis.

Vision change, Hand Tingling, then numbness and speech problems

Posted In: I cannot get a diagnosis. 4 Replies
  • Posted By: cblue2
  • April 25, 2008
  • 05:03 PM

I am a 36 year old female. Generally in good health. Currently on low dose thyroid medicine (1 year) and birth control pills (1 year). Experiencing the following symptoms in this order for 6 years:

1. Vision spottiness (looking straight at someting but a part of the vision is blocked from sight)
2. Tingling (occasionally burning) in fingers and hand which moves up arm, side of face, back of throat (can be either side of body).
3. Difficulty speaking. I know what I want to say but can't "get it out".
4. Sometimes turns into mild headache
5. Usually occurs 3-4 time in a one month period, and then will not occur for several months. No specific known triggers.
6. 2 clean MRI's w/wo contrast and 1 clean EEG

Any ideas would be very much appreciated.

Reply Flag this Discussion

4 Replies:

  • I'm not sure if you have hashimoto's thyroiditis (it's the most common cause of low thyroid in the western world), but there is a rare complication of this called Hashimoto's Encephalopathy, which could explain your symptoms. Most neurologists don't know about it yet. Mine got worse on birth control pills.Best Wishes.
    Anonymous 42,789 Replies Flag this Response
  • If you haven't gotten checked for diabetes, I would do so. If that comes up negative, make sure to get a Glucose Intolerance Test to check for Insulin Resistance. That would explain all of it. I went from doctor to doctor for years. They tested me for diabetes more times than I can count and it always came up negative. It wasn't until I started being worked up for PCOS that they checked me for insulin resistance when again the test for diabetes came up negative...and surprise, I'm severely Insulin Resistant. The GIT is a seperate test from initial tests checking for diabetes.
    Anonymous 42,789 Replies Flag this Response
  • thryoid meds and BCP don't mix well...BCP will effect the absorption of the thryoid meds and you may be undertreated....be sure that your TSH levels are between 0.3 and 2.5 as recommended by the American Association of Clinical Endocrinologists...if you have Hashimotos that may account for the on and off again problems. Make sure FT4 is in mid range for the lab ranges and FT3 usually in upper 1/3 for most folks who are under treatment to feel well....actually, getting back to TSH, most folks udner treatment feel best with TSH of around 1. Make sure you are not undertreated for the thyroid...even off by a tiny bit can really effect people...it did me! Also make sure you do not take thryoid pills at same time with other meds....I can't remember all the supplements that effect absorption but iron pills and certainly BCP will effect the absorption and can leave you undertreated. Joan
    Joan5555 316 Replies Flag this Response
  • It sounds like you are having some sort of neurological thing. That has happened to me a couple of times. It is considered a migraine but can also be symptoms of a stroke. You need to talk to you doctor about this. Also, you should not be on estrogen birth control pills if you are having these symptoms. You will have to switch to progesterin only pills. The estrogen BP can increase your risk for having a stroke. I would go in and talk to your doctor right away..especially if you are having these symptoms 2-3 times a month!
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?